Idaho, 2014Wildfire in Idaho, August 2 to 14, 2014
August 2 to 14, 2014 · NWS OTX · 1 event in 1 county or zone
A lightning sparked wildfire twenty four miles south of Lewiston Idaho torched 65,200 acres of rough terrain west of Wapshilla Ridge and east of the Snake River in southern Nez Perce county. Nine homes were lost in the fire and three firefighters were injured.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- $2.3 million
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A lightning sparked wildfire twenty four miles south of Lewiston Idaho torched 65,200 acres of rough terrain west of Wapshilla Ridge and east of the Snake River in southern Nez Perce county. Nine homes were lost in the fire and three firefighters were injured. The fire burned through fuels consisting of timber with grass and understory. The blaze was 100 percent contained on August 14th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Aug 2, 9:51 PM PST, 9 minutes earlier.
Area forecast discussion, Aug 2, 9:51 PM PST, 9 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1051 PM PDT SAT AUG 2 2014
.SYNOPSIS...
More showers and thunderstorms are forecast for overnight and
then across the northern mountains on Sunday. These storms may
result in localized heavy downpours, gusty winds and small hail. Very
warm conditions will continue with a slight cooling trend by next
week.
&&
.DISCUSSION...
The red flag warning in central Washington will be allowed to
expire at 11 pm, as the threat for abundant lighting will
decrease. A shortwave still lingers off the WA coast, and will
slowly push inland on Sunday. Meanwhile convection continues in
the Panhandle, the Cascades and creeping up from southcentral
Washington. Models suggest the showers with embedded thunderstorms
will continue overnight and have updated the forecast for this.
Most of the reports this evening was gusty winds, with some
localized flooding and a few reports of large hail. These threats
will lessen overnight, but will still remain. Expect mild
temperatures.
&&
.AVIATION...
06z TAFS: Convection will continue overnight with high based
showers and thunderstorms producing brief heavy rains, small hail
and gusty winds. This is due to an approaching shortwave on the
Washington coast slowly moving through the region. Will see the
storm threat decrease from west to east overnight as the shortwave
pushes through, and depart from the TAF sites before 12z. Another
round of surface based convection will develop over the northern
mountains, but most should remain north of the sites. /rfox.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 67 94 66 96 67 94 / 40 10 20 10 10 10
Coeur d'Alene 61 93 62 94 62 92 / 60 20 20 10 10 10
Pullman 57 93 58 94 58 91 / 40 10 10 20 20 10
Lewiston 71 99 71 100 71 98 / 30 10 10 20 20 10
Colville 59 96 59 98 59 97 / 30 20 30 10 10 10
Sandpoint 55 89 55 91 55 90 / 60 20 20 20 10 10
Kellogg 62 89 62 91 62 87 / 60 30 20 20 20 20
Moses Lake 65 100 66 101 66 100 / 30 10 10 10 10 0
Wenatchee 72 99 72 101 73 99 / 40 10 10 10 10 10
Omak 67 99 66 101 68 101 / 20 10 20 10 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Aug 2, 3:44 AM PST, 18 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
444 AM PDT SAT AUG 2 2014
IDZ001>004-026-027-WAZ031>038-041>044-031400-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
444 AM PDT SAT AUG 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 2, 6:23 PM PST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
723 PM PDT SAT AUG 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM TSTM WND GST WINTHROP 48.47N 120.18W
08/02/2014 E45.00 MPH OKANOGAN WA TRAINED SPOTTER
HEAVY RAIN. WINDS ESTIMATED 30 GUSTS TO 45 MPH. SMALL TO
MEDIUM TREE BRANCHES DOWN.
0402 PM TSTM WND DMG 3 SW MILES 47.88N 118.33W
08/02/2014 LINCOLN WA TRAINED SPOTTER
ESTIMATED WINDS BETWEEN 50 AND 60 MPH. HEARD OF TREES
DOWN AT TWO RIVERS MARINA.
0415 PM TSTM WND GST 2 N COULEE CITY 47.64N 119.29W
08/02/2014 E0.00 MPH GRANT WA NWS EMPLOYEE
OUTFLOW BOUNDARY COMING FROM CLUSTER OF STORMS OVER
DOUGLAS COUNTY HAS PRODUCED SUSTAINED WINDS OF 25 TO 35
MPH WITH GUSTS TO 45 MPH ACROSS BANKS LANK AND INTO
LINCOLN AND GRANT COUNTIES. SPOTTERS REPORTED BLOWING
DUST WITH THIS ACTIVITY REDUCING VISIBILITY ACROSS THE
LAKE AND LEADING TO WHITE CAPS ON LAKE. NWS EMPLOYEE ON
BANKS LAKE SAID WINDS HAVE LASTED OVER 30
MINUTES...STARTING FROM THE SOUTHWEST AND NOW SWITCHING
TO THE NORTH.
0502 PM TSTM WND DMG NESPELEM 48.17N 118.97W
08/02/2014 OKANOGAN WA LAW ENFORCEMENT
TREES AND POWER OUTAGES REPORTED AROUND NESPELEM.
0506 PM TSTM WND DMG DEER PARK 47.96N 117.43W
08/02/2014 SPOKANE WA TRAINED SPOTTER
SPOTTER IN DEER PARK RELAYED THAT SEVERAL FIRES WERE
REPORTED ACROSS NORTHERN SPOKANE COUNTY. RIVERSIDE MOBILE
HOME PARK WAS BEING EVACUATED BECAUSE OF FALLING TREES.
0539 PM TSTM WND GST 4 W WELLPINIT 47.89N 118.07W
08/02/2014 M68.00 MPH STEVENS WA MESONET
MIDNIGHT MINE RAWS MEASURED 68 MPH WIND GUST WITH
THUNDERSTORM OUTFLOW BOUNDARY.
0600 PM TSTM WND DMG 3 SW SPOKANE 47.64N 117.46W
08/02/2014 SPOKANE WA NWS EMPLOYEE
THUNDERSTORM WINDS CAUSED A PORTION OF A TREE TO FALL ON
A HOME.
0602 PM TSTM WND DMG 6 NW SPOKANE 47.73N 117.51W
08/02/2014 SPOKANE WA NWS EMPLOYEE
12 TO 15 INCH DIAMETER TREE KNOCKED DOWN AT SUNDANCE GOLF
COURSE FROM THUNDERSTORM GUST FRONT.
0605 PM TSTM WND DMG 1 NNW SPOKANE 47.69N 117.42W
08/02/2014 SPOKANE WA TRAINED SPOTTER
4 TREES REPORTED DOWN AT HILL N DALE APARTMENTS AT
MAGNESIUM ST. 1 TREE LANDED ON A VEHICLE LEADING TO CAR
DAMAGE.
0610 PM TSTM WND DMG 5 NNE CLAYTON 48.05N 117.50W
08/02/2014 SPOKANE WA TRAINED SPOTTER
40 FOOT TREE UPROOTED OVER DRIVEWAY ON NORTH GROVE RD.
&&
SBODNARLocal storm report, Aug 2, 6:40 PM PST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
740 PM PDT SAT AUG 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG DEER PARK 47.96N 117.43W
08/02/2014 SPOKANE WA BROADCAST MEDIA
LARGE TREE UPROOTED AND FELL ON HOME.
&&
FLIEHMANSpecial weather statement, Aug 2, 6:41 PM PST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
741 PM PDT SAT AUG 2 2014
IDZ003-004-026-027-030345-
LEWISTON AREA ID-CENTRAL PANHANDLE MOUNTAINS ID-IDAHO PALOUSE ID-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES ID-
741 PM PDT SAT AUG 2 2014
...A LINE OF STRONG STORMS MOVING THROUGH NEZ PERCE AND NORTHERN
LEWIS COUNTY UNTIL 830 PM PDT...
AT 737 PM PDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS NEAR LAPWAI TO WAHA...MOVING NORTHEAST AT 20 MPH.
HALF INCH HAIL...HEAVY RAIN AND WINDS IN EXCESS OF 30 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAPWAI...JULIAETTA...CRAIGMONT...NEZPERCE...CULDESAC...
PECK...REUBENS...MOHLER...SPALDING...GIFFORD AND LENORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4647 11701 4663 11650 4657 11645 4650 11645
4650 11639 4624 11618 4618 11635 4620 11643
4614 11648 4605 11674
TIME...MOT...LOC 0237Z 241DEG 19KT 4637 11685
RFSpecial weather statement, Aug 2, 7:27 PM PST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
827 PM PDT SAT AUG 2 2014
IDZ003-004-030415-
CENTRAL PANHANDLE MOUNTAINS ID-IDAHO PALOUSE ID-
827 PM PDT SAT AUG 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BENEWAH AND LATAH
COUNTIES UNTIL 915 PM PDT...
AT 826 PM PDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS 7 MILES NORTHWEST OF MOSCOW...MOVING NORTHEAST AT 20
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MOSCOW...TROY...POTLATCH...DEARY...BOVILL...ONAWAY...TENSED...JOEL...
EMIDA...SANDERS...HARVARD...SANTA...FERNWOOD AND HELMER.
LAT...LON 4657 11700 4721 11701 4717 11637 4665 11637
4667 11664 4662 11667 4659 11669
TIME...MOT...LOC 0326Z 235DEG 16KT 4684 11706
RFSpecial weather statement, Aug 2, 8:12 PM PST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
912 PM PDT SAT AUG 2 2014
IDZ002>004-030500-
COEUR D'ALENE AREA ID-CENTRAL PANHANDLE MOUNTAINS ID-
IDAHO PALOUSE ID-
912 PM PDT SAT AUG 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KOOTENAI...
SOUTHWESTERN SHOSHONE...BENEWAH AND CENTRAL LATAH COUNTIES UNTIL 1000
PM PDT...
AT 906 PM PDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS FROM EAST OF COEUR D'ALENE TO DEARY...MOVING SOUTHEAST
AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE
STORMS...ESPECIALLY NEAR CLARKIA...CALDER AND IN THE SILVER VALLEY.
LOCATIONS IMPACTED INCLUDE...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...TROY...
MULLAN...SMELTERVILLE...DEARY...BOVILL...WARDNER...FOURTH OF JULY
PASS...EMIDA...CATALDO...HUCKLEBERRY CAMPGROUND...SANTA...HELMER...
CLARKIA...KINGSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4755 11576 4753 11573 4694 11605 4693 11633
4663 11634 4679 11694 4785 11643 4769 11573
4765 11573 4762 11569
TIME...MOT...LOC 0406Z 297DEG 12KT 4706 11656
RFSpecial weather statement, Aug 2, 9:20 PM PST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1020 PM PDT SAT AUG 2 2014
IDZ002>004-WAZ033-036-030600-
COEUR D'ALENE AREA ID-CENTRAL PANHANDLE MOUNTAINS ID-
IDAHO PALOUSE ID-WASHINGTON PALOUSE WA-SPOKANE AREA WA-
1020 PM PDT SAT AUG 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KOOTENAI...
NORTHWESTERN BENEWAH AND SOUTHEASTERN SPOKANE COUNTIES UNTIL 1100 PM
PDT...
AT 1019 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF PLUMMER...OR 22 MILES WEST OF ST. MARIES...MOVING
NORTHEAST AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
HARRISON AROUND 1100 PM PDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WORLEY...MEDIMONT AND
FAIRFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR LAKE COEUR D 'ALENE GET AWAY FROM THE LAKE AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4728 11707 4739 11717 4750 11704 4764 11674
4747 11658 4732 11695
TIME...MOT...LOC 0519Z 246DEG 12KT 4738 11704
BTWildfire, Lewis and Southern Nez Perce
- When
- August 2, 10:00 PM PST to August 14, 12:00 PM PST
- Where
- Lewis and Southern Nez Perce forecast zone
- Injuries
- 0 direct, 3 indirect
- Property damage
- $2.3 million
- Reported by
- Broadcast Media
- Coordinates
- 46.282, -116.588 (the zone’s center; the record gives no point)
Three firefighters were injured fighting the blaze. One firefighter received a three inch gash on his right leg from a chain saw and required stitches. Another firefighter suffered heat related problems and a third sustained a scratched cornea. Two hundred homes were threatened from the fire with only nine structures lost, four which were cabins along the Snake River.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Dust Storm in California, August 2 to 4, 201411 injured · $329,000 · 13 events
- Heat in Nevada, August 2, 20141 death · 1 event
- Damaging Winds in Washington, August 2, 2014$3.3 million · 84 kt wind · 8 events
- Flash Flooding in Utah, August 2 to 5, 2014$2.9 million · 4 events
- Damaging Winds in Idaho, August 2, 2014$2.1 million · 56 kt wind · 3 events
- Hail in Nebraska, August 2, 2014$260,000 · 1 in hail · 5 events
- Flash Flooding and Hail in New York, August 2, 2014$145,000 · 1.5 in hail · 8 events
- Wildfire in California, August 2 to 31, 2014$200,000 · 1 event
- Flash Flood and Damaging Winds in West Virginia, August 2, 2014$51,000 · 50 kt wind · 9 events
- Flash Flooding in Ohio, August 2, 2014$45,000 · 2 events
- Lightning Strike in Washington, August 2, 2014$30,000 · 1 event
- Lightning Strike and Strong Wind in South Carolina, August 2, 2014$26,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 536072.